Doctor insights on:
Can Low Calcium Cause Leg Cramps
Having random leg cramps and shoulder cramps, tingling, pain. Other than magnesium and calcium what could cause? What should I get checked for?
Hypocalcemia refers to low measured levels of calcium in the blood. Symptoms of hypocalcemia may include numbness/tinglng of he hands and mouth or cramping. In severe cases, one's ability to think may be impaired. Hypocalcemia may be due to poor diet, vit d deficiency, disorders of the parathryoid ...Read more
I am low income and need to get some calcium tablets for brusing and leg cramps, I cannot afford the vitamin on my ssi. Any help for me thank you?
Yes: Tums (calcium carbonate) have a lot of calcium and eating greens also provides good natural source of calcium. ...Read more
Can I try 3-4 TUMS (calcium carbonate) for severe leg cramps while on Prednisone? I do take multivitamin & a Magnesium, Zinc, Calcium supplement. Have OA. Any harm?
Possibly: TUMs (calcium carbonate) may affect the absorption of other medications. Also if they have calcium in them you do not want to go above 1, 500 mg of calcium a day because of the risk of kidney stones. Also you said you have OA and we typically do not use Prednisone for that condition. Please make certain of your diagnosis ...Read more
Can calcium deficiency cause multiple broken arms? 50 # total but osteoporosis only in left leg not arms. Low calcium levels med-high impact falls
Most likely not:
Hypocalcemia needs confirmation by measurement of the serum ionized calcium level. When the diagnosis is confirmed by the finding of a serum calcium level lower than 8.2 mg/dl or an ionized calcium level lower than 4.4 mg/dl attention should turn toward seeking the cause. When we find the cause the treatment will directed to that.
Heck with endocrinologists.
Good luck. ...Read more
Hypocalcemia: Weakness, cramping, numbness around lips and tongue. ...Read more
My child, age 7 keeps complaining of pain in his legs sometimes usually near his knee cap. What to do? Does it relate to low calcium level?
This is not a calcium deficiency but very common in early elementary age. As the long bones stretch and grow bone/cartilage, it can cause slight discomfort, and if pain is there, can safely give tylenol or Advil. If swelling, fever, limp occurs, being to reg MD. Welcome
to health tap, Dr. Ivy Fisher ...Read more
I'm feeling like someone's sticking me with needles (foot/legs), having facial spasms, and difficulty swallowing. Could it be low calcium?
Concerning: These symptoms are concerning. I would suggest you see a neurologist as the needles/spasms are clues to a neurological problem. ...Read more
Have anemia, and low calcium. Consistently experience excruciating bone pain in legs and ribcage. Have had clear lung scans and spine mris.
You need a workup: Hi. Low calcium is not normal. Bone pain isn't either in absence of a fracture. What is your PTH? Your 25-hydroxyvitamin D? Your alkaline phosphatase? Your 24-hour urine calcium? You need a good work up! Go see my ol' buddy, Dr. Gyan Brard, an endocrinologist in Mesa, or any other good endocrinologist. Good luck! ...Read more
Many: Not limited to men! Usually fatigue. Could be due to medications taken. Diuretics exacerbate this by causiing low potassium, magnesium and perhaps low calcium. Poor hydration contributes to this. If one has poor circulation to the lower extremities (pvd), leg crams can occur. Sometimes we just don't know why they cramp. You may be helped by some meds. See your pcp and discuss. ...Read more
Cramps are common: A muscle cramp is a involuntary contraction of a musle, especailly common of the legs and feet. Most commonly caused by hyperexcitability of the nerves that stimulate the muscles. Can also be the result of an injury and vigorous activity. Dehydration and electrolyte, element imbalances can also be causative factors. Simple stretching lengthens the muscle and stops the contraction. ...Read more
Vessels and nerves: If there is intermittent circulation going to a muscle, it is not going to be "fed" properly and the efficiency in the muscle function may be compromised. Twitching is plausible and can result in cramping. Talk to your PCP and a consult with a vascular specialist may be needed, especially if you have other medical history, like diabetes. ...Read more
See your doctor:
Leg cramp warrant a medical evaluation as they can be caused from some serious conditions- your md will look for dvt, etc
the high load of protein usually causes stomach cramps or GI distress, however it is possible for the very high load of protein to cause some leg cramps as well. A sports nutritionist can help you to calculate the appropriate amount of supplements needed. ...Read more
Restless leg syndrom: Are you describing uncomfortable need to move around, maybe pins & needles or bugs crawling, that's relieved once you get out of bed? Or true muscle cramp, presumably in calf? Former might be restless leg syndrome while latter might be due to electrolyte imbalance. Talk to your family doctor in more detail. S/he can order some simple blood tests & offer some options. Not sure what's in singapore. ...Read more
Maybe: All statins including zocor (simvastatin) can cause muscle pains, usually proximal muscles such as thighs or arms, and usually bilaterally. If you have this, check your ck blood test with your primary care doctor to rule out a more serious complication and try to stop it to see if the symptoms disappear - they always do in case of statin associated muscle pain within 1-2 weeks of stopping the medication. ...Read more
Unheard of, specif -:
Ically by me. Cannot think of any connection between the 2, except irritation of the nerves in the pelvis by the full bladder. If that happens, I am sure its very rare, as the full bladder will be relieved, much much before the cramps can occur. I have never heard of this, though.
Maybe a urologist could educate us. ...Read more
Firstly, metformin comes in tablets of 500 or 1000 mg and should be taken twice a day.
Your "dose" of 1500 doesn't sound right.
What are your blood sugar levels and how often are they measured?
If the levels are always OK then cut down to metformin 500 mg twice a day.
If your blood sugars are not normal please see your Endocrinologist. ...Read more
Fluid shifts: Most attribute leg muscle cramps during or after dialysis to the shifting of fluid out of the muscle cells as excess fluid is removed during dialysis and the body re-equillabrates. ...Read more
After 5 yrs of tamoxifen I was switched to arimadex by hcp am noticing "severe" leg cramps at night what can be the cause the exercise I'm doing?
Maybe Arimidex (anastrozole): Arimidex (anastrozole) lowers your body estrogen to virtually zero. In studies, 15% of patients had joint pain and 7% had bone pain. Many of my patients develop pain in their joints or back, and some in their legs. So it could be the arimidex, (anastrozole) or it could be the exercise. Ask your doctor if a trial off the drug for a few weeks would be worth trying. That way you can know for sure! ...Read more
Electrolytes: Electrolytes are not a form of illumination, rather they are ions such as sodium, potassium, etc that circulate in your blood stream that if are not in correct balance can cause leg cramps in pregnancy. Make sure you are eating potassium rich foods like bananas. I hope I was able to shed some "lyte" on this problem. ...Read more
Electrolytes: There may be unrelated electrolytes imbalance. Please see a family dr. And have your blood levels checked. You may also be suffering from spinal nerve root irritation in the lower back spine giving rise to the leg cramps. The vitamins may just be a coincidence but if you are taking vitamins excessively b6 can give neuropathy. ...Read more
Generally not: 'routine' muscle cramping is not linked to bruising. However if u stained a muscle (partially tore it) then the bruising and swelling which can occur is sometimes associated w/involuntary muscle cramping. Good luck! ...Read more
Overuse: When one engages in vigorous exercise, you may have these symptoms, especially if you are overdoing it. If this is happening with regularity, seek out a trainer who will give you a more appropriate program. If these symptoms happen with mild exercise, please seek out the care of your doctor. ...Read more
- Talk to a doctor online
- Can lipitor cause leg cramps?
- Can too much calcium cause muscle cramps?
- Leg cramps and calcium deficiency
- Can too much magnesium cause leg cramps?
- Can too much potassium cause leg cramps?
- Can too many vitamins cause leg cramps?
- Can msg in chinese food cause leg cramps?
- Can iron supplements cause leg cramps?
- Can leg cramps cause bruising?